Optimal Pension Fund Management with Foreign Investment in a Stochastic Environment
Mei-Ling Tang (),
Ting-Pin Wu () and
Ming-Chin Hung ()
Additional contact information
Mei-Ling Tang: Department of Financial Engineering and Actuarial Mathematics, Soochow University, Taipei 100006, Taiwan
Ting-Pin Wu: Department of Finance, National Central University, Taoyuan 320317, Taiwan
Ming-Chin Hung: Department of Financial Engineering and Actuarial Mathematics, Soochow University, Taipei 100006, Taiwan
Mathematics, 2022, vol. 10, issue 14, 1-21
To ensure the success of a pension plan under a self-contained defined contribution (DC) retirement plan, the inclusion of foreign assets in a local pension portfolio could be beneficial for risk diversification and the efficient improvement of a fund’s investment performance during its accumulation phase. This study focuses on developing international asset allocation criteria for a DC pension plan; accordingly, we consider risk exposure relative to stochastic interest rates and ex- change rates with minimum guarantees. An arbitrage-free framework, namely, the cross-currency Heath–Jarrow–Morton interest rate model, is introduced in dynamic optimization programming for the DC pension fund. The proposed solution based on the generalized stochastic framework provides tractable and appropriate criteria for the dynamic allocation of a DC pension fund. The constituents of the optimal solution can reflect changes in investment lifecycles and shifts in risk preferences during the accumulation phase of a DC pension plan.
Keywords: defined contribution pension plan; interest rate risk; exchange rate risk; foreign investment; dynamic optimization (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:10:y:2022:i:14:p:2468-:d:863741
Access Statistics for this article
Mathematics is currently edited by Ms. Patty Hu
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().